My Mom (79) has Alzheimer's/dementia and was giving Haldol 2.5 for 3 x in one night. Is that safe?

Follow
Share

The next day she was ok, but now she can only whisper, has tremor in face and left arm, and stares a lot.

This question has been closed for answers. Ask a New Question.
28

Answers

Show:
1 2 3
My husband carried a card on him, and I carried one also, that said he was not to be given Haldol under any circumstances, and that in persons with this condition it may cause permanent damage or death. (This is available from the Lewy Body Dementia Association.) The trouble is, many, many patients don't have a more specific diagnosis than "dementia," so who knows if this warning might apply to them?

My husband's geriatrician held the strong opinion that Haldol should be BANNED from emergency rooms. There are other ways to calm a patient down, and there simply isn't enough history available to assess the risks in an emergency room.
Helpful Answer (0)
Report

Llama thank you. It was difficult. I must have misunderstood your comment to me on the previous page which I responded to at the top of this page. You are fairly new to this site and comments without knowing a person's story happen often. I try to check profiles of before I respond to a discission topic. Otherwise, I would likely let some people have it
Helpful Answer (0)
Report

gladimhere: Kudos to you! I don't know how you did it FOR TWO PEOPLE FOR THAT LONG! I know all about people THINKING THEY'RE HELPING. I had a cousin who had not called me in 45 yrs...she calls me while I'm living out of state with my mother! I wanted to say YOU ARE NOT HELPING ME, DON'T YOU THINK I'VE ALREADY THOUGHT OF THAT!!!!
Helpful Answer (1)
Report

I would say regarding the Haldol get your love one a second opinion or take her to a geriatric doctor who specializes in Alzheimer/dementia. You are obviously, concern and to ease your mind it would not hurt to seek another Dr.. Good Luck Joyce
Helpful Answer (0)
Report

Ozark so true. Only us caregivers completely understand what we go through on a daily basis...It's a terrible way to feel 24 hrs a day/365... Wonder why I'm so screwy.. Lol
Helpful Answer (0)
Report

Maybe seeking another Dr to re-evaluate her might be better. My mom is taking Aricept, Trazadone which helped for a minute her delusions and now she is taking Nuedexta its pretty new and helping the rough edges. For now she is stable mentally and I just hope she stays like this! I wish you luck with your love one. joyce
Helpful Answer (0)
Report

Check out the website "WebMD" I've found it to be very informative. It explains the purpose of the drug, side-effects, drug-interactions, and more. I've shared the information from this site with my family doctor BEFORE, DURING and AFTER a prescription was being written up for my parents. It helped clarify what types of drugs were better than others and what side-effects we would be avoiding . Good luck to you.
Helpful Answer (0)
Report

Llama, I know about burn out. I just finished four years of 24/7 caregiving for my mom with Alzheimer's and her husband with mobility and general age related decline in a very dysfunctional family. The most diffocult part was dealing with siblings unending onslaught that eventually ended up in court where it was ruled that my mom would remain in my care until I said enough.
Helpful Answer (0)
Report

gladimhere::You would burnout with 24/7 caregiving, especially if must repeat your tasks EVERY DAY like I did. Could not keep up with my mother.
Helpful Answer (0)
Report

you got the politically correct!!
Helpful Answer (1)
Report

1 2 3
This question has been closed for answers. Ask a New Question.
Related
Questions